Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 33, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Sep 3, 2018, 5:31 AM CDT for Jefferson County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2018, 5:31 AM CDT (10:31 UTC)
- Expired
- Sep 3, 2018, 9:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Jefferson County, TX
The radar
The Lake Charles radar (KLCH), 84 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 9:00 AM CDT | FLASH FLOOD | Beaumont, TX | ROAD CLOSED AT WASHINGTON AND IRVING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 209 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 454 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
709
WGUS54 KLCH 031031
FFWLCH
TXC245-031400-
/O.NEW.KLCH.FF.W.0033.180903T1031Z-180903T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
531 AM CDT MON SEP 3 2018
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
North central Jefferson County in southeastern Texas...
* Until 900 AM CDT.
* At 530 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. 2 to 4 inches of rain have
fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Beaumont.
Additional rainfall amounts of 2 to 4 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3015 9414 3013 9408 3011 9407 3010 9409
3008 9409 3008 9405 3006 9404 3007 9403
3004 9404 3002 9403 2993 9413 3006 9423
$$
LandreneauWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 5:14 AM CDT, 17 minutes earlier.
Area forecast discussion, Sep 3, 5:14 AM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
514 AM CDT Mon Sep 3 2018
.DISCUSSION...Early this morning local radar is depicting
considerable shower and thunderstorms activity advancing over the
inland area from the Gulf. Widespread nocturnal activity being
initiated by low pressure aloft now situated over southeast Texas
in concert with strong low level convergence over the northwest
Gulf. Active convective pattern expected to persist through the
day. Evening LCH sounding came in with an exceptionally high PWAT
at 2.46 inches. Moisture of this extent in place will yield the
potential for flooding rains with stronger storms or in training
type scenarios.
Will be maintaining the previous issued Flash Flood Watch through
00z encompassing southeast Texas and a large portion of southwest
Louisiana. WPC has maintained a slight risk for flooding rains
across this area, and increased the risk to moderate for Cameron
and Calcasieu parishes, as well as Orange and Jefferson counties
of southeast Texas. Rain amounts of 3 to 6 inches will be possible
on top of already saturated grounds. Upper feature does advance
slowly northwest through the day while weakening, but will leave
ample moisture for Tuesday to maintain scattered showers and
thunderstorms.
Will then be focusing on the eventual path of Potential Tropical
Cyclone #7 which is forecast to strengthen to a tropical storm as
it crosses the eastern Gulf of Mexico...eventually reaching the
central Gulf Coast Tuesday night. Trending toward the ECMWF at
this time which brings the weakened system through central and
northern Louisiana Wednesday. This suggests a potential for
flooding rains across this area. Ample moisture then remains in
place through the remainder of the week yielding daily scattered
showers and thunderstorms.
&&
.MARINE...Showers and thunderstorms will continue today over the
coastal waters as an upper level low and associated surface wave
moves northwest. Potential Tropical Cyclone #7 is forecast to
strengthen to a tropical storm as it crosses the eastern Gulf of
Mexico...eventually reaching the north-central Gulf Coast early
Wednesday. Please refer to the latest advisories from the National
Hurricane Center for more information on this system.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 87 72 92 71 / 70 30 50 30
LCH 82 74 89 73 / 80 50 50 30
LFT 86 74 89 73 / 70 30 50 40
BPT 82 76 87 75 / 90 60 50 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through this evening for LAZ030-041-042-052-
073-074.
TX...Flash Flood Watch through this evening for TXZ180-201-215-216-
259>262.
GM...None.
&&
PUBLIC...23Hazardous weather outlook, Sep 2, 8:38 PM CDT, 8 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 838 PM CDT Sun Sep 2 2018 LAZ030-041-042-052-073-074-TXZ180-201-215-216-259>262-040145- Beauregard-Calcasieu-Jefferson Davis-Vermilion-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 838 PM CDT Sun Sep 2 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for southwest Louisiana and southeast Texas. .DAY ONE...Tonight. A Flash Flood Watch is in effect into Monday evening for portions of Southwest Louisiana and Southeast Texas. Heavy rain is expected tonight and training storms may occur. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A Flash Flood Watch in effect into Monday evening. Thunderstorms are forecast everyday this week, however rain chances are greatest Monday and during the second half the week when a tropical disturbance enters Louisiana from the gulf. Flooding rains will be the main concern late this week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time, however spotters are encouraged to report flooding. LAZ027>029-031>033-043>045-053>055-040145- Vernon-Rapides-Avoyelles-Allen-Evangeline-St. Landry-Acadia- Lafayette-Upper St. Martin-Iberia-St. Mary-Lower St. Martin- 838 PM CDT Sun Sep 2 2018 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana and west central Louisiana. .DAY ONE...Tonight. Rain with a few thunderstorms will be possible tonight. Periods of heavy rain and isolated lightning strikes will be the main concern. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms are forecast everyday this week, however rain chances are greatest Monday and during the second half the week when a potential tropical cyclone enters Louisiana from the gulf. Flooding rains will be the main concern late this week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-040145- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 838 PM CDT Sun Sep 2 2018 This Hazardous Weather Outlook is for Gulf of Mexico. .DAY ONE...Tonight. Winds and seas to remain elevated from storms over the coastal waters tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Storms will continue in the coastal waters into the coming week with a tropical low expected to move off the Florida coast and into the gulf. This low is expected to move towards the eastern Louisiana coast towards Wednesday. As this happens thunderstorms from this low will produce gusty winds which will raise seas locally. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 4:49 AM CDT | Areal Flood Advisory | LCH | Jefferson, Orange | 3 hr |
| Sep 3, 7:06 AM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 114 min |
| Sep 3, 9:02 AM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 3 hr |
| Sep 3, 12:03 PM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 3 hr |
| Sep 3, 2:55 PM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.